42 and not sure how to use the cream

I have always suffered with severe PMS. Doctors have always prescribed prozac and birth control, though now I am off of the birth control and am going at it alone. I use Prozac on occasion, but it hardly helps.

Anyway, I've bought Natpro and this will be my first try with progesterone cream.

My periods have become a little more unpredictable in the last 2 years. I have breakthrough bleeding a couple of days before my real period begins.

I still have severe PMS, but I also now have a great drop in energy and emotions just after my period ends. It's pretty severe and lasts for maybe 2 days. It's be happening consistently for the last 6 months. What could that be? Are my hormones at their lowest at that point or on the rise?

How should I take NatPro to feel my best? Thanks.

Comments for 42 and not sure how to use the cream

Click here to add your own comments

Mar 03, 2011
42 and not sure how to use the cream
by: Wray

Hi there PMS is caused by a sharp drop in progesterone just prior to bleeding. If the ratio between oestrogen and progesterone becomes skewed PMS results, and the greater the ratio, the worse the symptoms. Contraceptives can play havoc with us, particularly as they can stop ovulation. It's only after ovulating that we make progesterone, in other words progesterone levels are suppressed by contraceptives. As progesterone is a potent anxiolytic, suppressing it's production is hardly conducive to sanity. We do have a page with more info on Anxiety. Progesterone also recycles serotonin, as Prozac does, but without the adverse side effects. I believe you might be in the early stages of Peri-menopause, it can be a most difficult time. I found great relief by using progesterone, and only wished I'd found it at 42 and not at 48, it would have saved much suffering. I recommend 100-200mg/day progesterone, dependant on symptoms. But before you try it please read our page on Oestrogen Dominance first. The early days are trial and error, the link above should give you guidance on this. Your drop in energy is interesting, progesterone does help energy, and it's at it's lowest point from the time we start bleeding, till we ovulate again. This can vary from 7 days to 21 days later, depending on the length of the cycle. Oestrogen also drops when our period starts, but it begins rising again shortly after, peaking just before ovulation. Please see this Graph showing the variation in levels. From Saliva Tests we run, we've found the ratio of progesterone to oestrogen should be 600:1 and over. Evidently your progesterone is dropping very low indeed, so the ratio is very skewed during the days you mention. Take care Wray

Click here to add your own comments

Join in and write your own page! It's easy to do. How? Simply click here to return to Progesterone faq.


Search over 7,500 pages on this site...